MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number EE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Macular Edema (1822); Blurred Vision (2137); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469); Photophobia (4801); Eye Irritation (4803)
Date of Event 02/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.
 
Event or Problem Description
It was reported that two days after implantation of an intraocular lens (iol) into the right eye, the patient complained of blurry vision, photophobia, pain, and eye redness/irritation.Slit lamp findings were corneal edema, diffuse d folds, 2-3+ cell/flare, and fibrin/opacity covering iol.The patient¿s best correct visual acuity (bcva) decreased from 20/50 to 20/150.The patient was re-educated on eye drop administration and compliance and closely monitored over next few weeks and did not show much improvement.Approximately one month after the onset of symptoms, a vitreous tap was performed, and injections of vancomycin, ceftazidime and dexamethasone were administered.The patient was prescribed oral steroids.The culture had no growth.Based on the findings the surgeon concluded the cause as toxic anterior segment syndrome (tass).In the surgeon's opinion, the most likely cause of the event is unclear, but favors tass, stating that the findings were inconsistent with infectious endophthalmitis vs.Robust inflammatory response with cystoid macular edema.Patient has persistent macular edema and corneal edema/descemet's folds.Medications prescribed for use at home post-operatively: prednisolone qid then q1h then switched to durezol.Ofloxacin qid for 1 week.Durezol qid to bid (currently).
 
Additional Manufacturer Narrative
Additional information: b5, g3, h2.
 
Event or Problem Description
Additional information was received indicating the patient is still requiring treatment.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key22331520
Report Number0001313525-2025-00133
Device Sequence Number8411082
Product Code HQL
UDI-Device Identifier10757770607874
UDI-Public(01)10757770607874(17)270630(11)240703(10)3Q17806
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEE
Device Catalogue NumberEEU2000
Device Lot Number3Q17806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON DUOVISC, B+L INJECTOR SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale